# SDR 2009FA0000851

- Difficulty date: July 15, 2009
- Submitted: October 16, 2009
- Operation: General aviation
- Aircraft: N720EC
- Make and model: Cirrus SR22
- Aircraft serial: 1218
- Engine: Cont IO550*
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Pan
- Part number: 13549002
- Condition: Damaged
- Location: Nlg
- Part time: 1,487 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED THE PROPELLER APPEARED TO BE MUCH CLOSER TO THE GOUND THAN NORMAL & OIL WAS LEAKING FROM COWL.  OWNER REMOVED COWL ENOUGH TO OBSERVE UPPER BUNGEE ASSY CUP ROTATED UP INTO THE OIL PAN.   SHAFT WELD FAILED, ALLOWING CUP ASSY TO ROTATE.  AT SOME POINT IT APPEARS THE CUP ROTATED UP INTO OIL PAN COLLAPSING OIL PAN INTO THE CANKSHAFT ACCSSY DRIVE GEAR.  DRIVE GEAR CUT A SMALL HOLE INTO PAN ALLOWING AN OIL LEAK.  WHILE EXAMINING THE NEW PART, IT WAS OBSERVED THE WELD ON THE OLD PART WAS ONLY ON THE INSIDE OF THE CUP TO GUIDE SHAFT.  WELD TORE AWAY FROM PAN & APPEARS TO BE A DEFECTIVE  WELD.  NEW PAN/SHAFT ASSY HAS A SIGNIFICANTLY IMPROVED WELD INSIDE OF THE PAN AS WELL AS A SECOND WELD ON THE TOP SIDE OF THE PAN.  IT IS APPARENT THAT THE ACFT FLEW WITH THIS PART BROKEN.  IT IS UNCLEAR AS TO HOW MANY FLIGHTS IT HAD WITH THIS PART FAILED HOWEVER, IT APPEARS THAT IT TAXIED IN WITH THE PART FAILED.
